MAUDE Adverse Event Report: ORTHOPEDIATRICS, INC 3.5MM LOCKING CORTICAL SCREW WITH T15 HEXALOBE, SIZE 26MM; SCREW, FIXATION, BONE

ORTHOPEDIATRICS, INC 3.5MM LOCKING CORTICAL SCREW WITH T15 HEXALOBE, SIZE 26MM; SCREW, FIXATION, BONE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Concomitant devices: item: 00-0903-2522, 3.5mm self tapping cortical screw with t15 hexalobe, size 22mm, lot: 178767-j; item: 00-0907-3760, 3.5mm cannulated locking screw, 60mm, lot: m72783-d; item: 00-0907-3760, 3.5mm cannulated locking screw, 60mm, lot: m72783-d; item: 00-0907-3755, 3.5mm cannulated locking screw, 55mm, lot: m70765-d; item: 00-0903-2528, 3.5mm self tapping cortical screw with t15 hexalobe, size 28mm, lot: 171316-j; item: 00-0903-2524, 3.5mm self tapping cortical screw with t15 hexalobe, size 24mm, lot: 178768-j; item: 00-0907-2104, 130° x 3.5mm lpf plate x 4 hole, lot: 046734-g.The customer has indicated that the product is in the process of returning to orthopediatrics for evaluation.Multiple mdr reports were filed for this event, please see associated report: 30064660162-2020-00046.
 
Event or Problem Description
It has been reported that during the planned removal of a locking proximal femur plate, two screws fractured.A delay greater than thirty minutes was noted.No patient consequences were reported as a result of this malfunction.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4: date of this report: 5/28/2020.G7: type of report: follow-up.H3: device evaluated: yes.H2: follow-up type: additional information, device evaluation.H4: device manufacture date: 20-april-2017.H6: event problem and evaluation codes: method code(s): 3331 - 10 - 4110.Result code(s): 3252.Conclusion code(s): 22 - 4315.Screw was evaluated and the reported fracture was confirmed.A dhr review was conducted and no manufacturing descrepancies were identified.A review of the applicable risk managment file was conducted and identified bending and or fracturing post-operatively.This risk falls within the acceptance criteria.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Orthopediatrics will continue to monitor for trends.

Brand Name
3.5MM LOCKING CORTICAL SCREW WITH T15 HEXALOBE, SIZE 26MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ORTHOPEDIATRICS, INC
2850 frontier drive
warsaw, in
MDR Report Key9860987
Report Number3006460162-2020-00045
Device Sequence Number16971039
Product Code HWC
UDI-Device Identifier00841132110881
UDI-Public(01)00841132110881(10)171334-J
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K100240
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00-0903-2626
Device Lot Number171334-J
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/18/2020
Supplement Date Received by Manufacturer02/18/2020
Initial Report FDA Received Date03/20/2020
Supplement Report FDA Received Date05/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age9 YR
Patient Weight33